Alert archive / California / Wind Advisories in 2007

Wind Advisory 114, NWS Los Angeles, CA

September 4, 2007

NWS Los Angeles, CA issued this wind advisory at Sep 4, 2007, 2:23 PM PDT. It took effect at Sep 4, 2007, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2007, 2:23 PM PDT (21:23 UTC)
In effect from
Sep 4, 2007, 5:00 PM PDT
Expired
Sep 5, 2007, 2:32 AM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 042123
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
223 PM PDT TUE SEP 4 2007

...WIND ADVISORY IN EFFECT THROUGH AND BELOW PASSES AND CANYONS
OF SOUTHERN SANTA BARBARA COUNTY...

.STRONG NORTHWEST FLOW HAS REFORMED ONCE AGAIN OVER NORTHERN SANTA
BARBARA COUNTY THIS AFTERNOON...WHICH WILL CAUSE GUSTY NORTHWEST
TO NORTH FLOW THROUGH AND BELOW THE PASSES AND CANYONS OF THE
SANTA YNEZ MOUNTAIN RANGE BY LATE THIS AFTERNOON. THESE WINDS
SHOULD PEAK NEAR MIDNIGHT...THEN DIMINISH LATER TONIGHT.

CAZ039-050330-
/O.NEW.KLOX.WI.Y.0114.070905T0000Z-070905T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
223 PM PDT TUE SEP 4 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
WEDNESDAY. 

AREAS OF NORTHWEST TO NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO
45 MPH WILL FORM BELOW PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY. THE STRONGEST WINDS ARE EXPECTED BETWEEN GAVIOTA
PASS AND SAN MARCOS PASS...ESPECIALLY BELOW LAS FLORES CANYON.
MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SUDDEN CROSS
WINDS...ESPECIALLY ALONG HIGHWAYS 101 AND 154.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-050330-
/O.NEW.KLOX.WI.Y.0114.070905T0000Z-070905T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
223 PM PDT TUE SEP 4 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
WEDNESDAY. 

AREAS OF NORTHWEST TO NORTH WINDS FROM 30 TO 40 MPH WITH GUSTS TO
45 MPH WILL FORM THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN
SANTA BARBARA COUNTY. THE STRONGEST WINDS ARE EXPECTED BETWEEN
GAVIOTA PASS AND SAN MARCOS PASS...ESPECIALLY THROUGH LAS FLORES
CANYON. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SUDDEN CROSS
WINDS...ESPECIALLY ALONG HIGHWAYS 101 AND 154.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KITTELL/SWEET
2 follow-up statements
000 
WWUS76 KLOX 050329
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
829 PM PDT TUE SEP 4 2007

...WIND ADVISORY IN EFFECT THROUGH AND BELOW PASSES AND CANYONS OF
SOUTHERN SANTA BARBARA COUNTY...

.STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT AREAS BELOW AND
THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS AND
SANTA BARBARA COUNTY SOUTH COAST OVERNIGHT. THE GUSTY WINDS ARE
EXPECTED TO DIMINISH LATE TONIGHT.

CAZ039-051100-
/O.CON.KLOX.WI.Y.0114.000000T0000Z-070905T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
829 PM PDT TUE SEP 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. 

AREAS OF NORTHWEST TO NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO
45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS OF SOUTHERN SANTA
BARBARA COUNTY OVERNIGHT BEFORE DIMINISHING LATE. THE STRONGEST
WINDS ARE EXPECTED BETWEEN GAVIOTA PASS AND SAN MARCOS
PASS...ESPECIALLY BELOW LAS FLORES CANYON. MOTORISTS IN THIS AREA
SHOULD BE PREPARED FOR SUDDEN CROSS WINDS...ESPECIALLY ALONG
HIGHWAYS 101 AND 154.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-051100-
/O.CON.KLOX.WI.Y.0114.000000T0000Z-070905T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
829 PM PDT TUE SEP 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. 

AREAS OF NORTHWEST TO NORTH WINDS FROM 30 TO 40 MPH WITH GUSTS TO
50 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF
SOUTHERN SANTA BARBARA COUNTY OVERNIGHT BEFORE DIMINISHING LATE. 
THE STRONGEST WINDS ARE EXPECTED BETWEEN GAVIOTA PASS AND SAN
MARCOS PASS...ESPECIALLY THROUGH LAS FLORES CANYON. MOTORISTS IN
THIS AREA SHOULD BE PREPARED FOR SUDDEN CROSS WINDS...ESPECIALLY
ALONG HIGHWAYS 101 AND 154.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 050932
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 AM PDT WED SEP 5 2007

...WIND ADVISORY CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY...

.THERMAL AND SURFACE GRADIENTS ARE RELAXING EARLY THIS MORNING AS
ONSHORE FLOW ESTABLISHES OVER SOUTHERN SANTA BARBARA COUNTY. AN
ONSHORE FLOW PATTERN WILL CONTINUE TO DEVELOP OVER THE AREA
THROUGH LATE WEEK BRINGING COOLER CONDITIONS.

CAZ039-052-051045-
/O.CAN.KLOX.WI.Y.0114.000000T0000Z-070905T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
232 AM PDT WED SEP 5 2007

...WIND ADVISORY IS CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY FOR THE SOUTH COAST AND MOUNTAINS OF SANTA
BARBARA COUNTY.

LOCAL NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH COULD STILL
OCCUR EARLY THIS MORNING BELOW PASSES AND CANYONS BETWEEN GAVIOTA
AND MONTECITO...BUT THE WINDS ARE NOT EXPECTED TO BECOME
WIDESPREAD. ONSHORE FLOW IS ESTABLISHING ALONG THE COAST OF
SOUTHERN SANTA BARBARA COUNTY AND WILL STRENGTHEN OVER THE AREA.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 4, 10:50 AM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 4, 10:50 AM PDT, 3 hours 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1050 AM PDT TUE SEP 4 2007

UPDATED AVIATION DISCUSSION AND ADVISORIES SECTION

.SHORT TERM...A TROUGH WAS MOVING ON TO THE WEST COAST THIS MORNING.
THIS TROUGH WILL CAUSE SIGNIFICANT CHANGES IN THE WEATHER PATTERN
AND BRING RELIEF TO THOSE WEARY OF THE HOT CONDITIONS OF THE LAST
FEW DAYS. LOW CLOUDS AND FOG HAVE RETURNED TO THE CENTRAL COAST AND
HIGH TEMPERATURES THERE WILL BE MUCH COOLER TODAY. SOUTH OF POINT
CONCEPTION...COOLER TEMPERATURES ARE EXPECTED TODAY AS
WELL...HOWEVER THE LOW CLOUDS AND FOG WILL NOT RETURN UNTIL TONIGHT
AS STRONG LOW-LEVEL NORTHWEST FLOW IN THE COASTAL WATERS SPINS UP AN
EDDY. THE RETURN OF LOW CLOUDS AND FOG...ONSHORE GRADIENTS AND LOWER
HEIGHTS AND THICKNESS ASSOCIATED WITH THE TROUGH ALL POINT TO
ADDITIONAL COOLING BY WEDNESDAY.

WINDS WILL BECOME A CONCERN LATER TODAY AND TONIGHT ACROSS SANTA
BARBARA COUNTY AS A STRONG PRESSURE GRADIENT DRIVEN WIND WILL OCCUR
THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS.
THE WINDS ARE EXPECTED TO EXCEED WIND ADVISORY CRITERIA AND A WIND
ADVISORY WILL LIKELY BE ISSUED WITH THE AFTERNOON PACKAGE.

THE TROUGH WILL ALSO BE RESPONSIBLE FOR THE REDUCTION OR ELIMINATION
OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS AND
DESERTS. A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES THIS AFTERNOON
FOR EASTERN PORTIONS OF THE LOS ANGELES COUNTY MOUNTAINS AND
DESERTS. OTHERWISE...THE MOISTURE NEEDED FOR THUNDERSTORM PRODUCTION
WILL GET PUSHED EAST OF OUR AREA BY WEDNESDAY.

.LONG TERM...FROM PREVIOUS DISCUSSION...NOT MUCH CHANGE THU NIGHT
AND FRI...WITH LOW CLOUDS AND FOG IN MOST CSTL AREAS...SPREADING
LOCALLY INTO THE VLYS. MAX TEMPS SHOULD BE SIMILAR TO THU IN MOST
AREAS...GENERALLY A FEW DEGREES BELOW NORMAL W OF THE MTNS...AND
NEAR NORMAL IN THE MTNS AND DSRTS. HGTS/THICKNESSES WILL SLOWLY RISE
ACRS THE AREA OVER THE WEEKEND AS UPPER RIDING BEGINS TO BUILD BACK
INTO THE REGION. XPCT MARINE LAYER TO SHRINK IN DEPTH...WITH ANY
STRATUS LIKELY CONFINED TO THE CSTL PLAIN SAT THRU MONDAY. MAX TEMPS
SHOULD RISE GRADUALLY EACH DAY...BACK TO ABOVE NORMAL LEVELS IN MOST
AREAS BY SUN OR MON.

&&

.AVIATION...04/1750Z...
VFR CATS WILL PREVAIL INTO THE EVENING. THUNDERSTORM THREAT OVER
MOUNTAINS AND DESERTS ARE SIGNIFICANTLY LESS THAN PREVIOUS DAYS.
WINDY CONDITIONS ARE EXPECTED AT KSBP AND KSMX BETWEEN 20Z AND 02Z
WITH GUSTS IN THE UPPER 20 KT RANGE LIKELY. LLWS WILL BE A CONCERN
AGAIN AT KSBA BETWEEN 02Z AND 12Z WITH ANOTHER STRONG SUNDOWNER
EXPECTED. EDDY SHOULD STRENGTHEN OVERNIGHT S OF KSBA...WHICH SHOULD
HELP STRATUS TO FORM ALONG THE COAST KOXR AND SOUTHWARD.

KLAX...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. TYPICAL
WESTERLY SEABREEZE NEAR 12 KT WILL CONTINUE THROUGH ABOUT 03Z.
MOSTLY MVFR STRATUS HAS A GOOD CHANCE TO RETURN OVERNIGHT...WITH A
WINDOW OF ARRIVAL BETWEEN 07Z AND 12Z.

KBUR...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. TYPICAL
SOUTHERLY SEABREEZE NEAR 10 KT WILL OCCUR BETWEEN 20Z AND 02Z. THERE
IS A SMALL CHANCE OF IFR CIGS MAKING INTO AIRPORT AFTER 11Z.

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SWEET/BRUNO
AVIATION...KITTELL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE SEP 4 2007

CAZ034>041-044>047-051>054-059-087-088-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT TUE SEP 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A STRONG NORTHWEST FLOW WILL CONTINUE GALE CONDITIONS ACROSS THE
OUTER WATERS...WHILE AN INCREASED LONG PERIOD SOUTHERLY SWELL WILL
CONTINUE TO BRING A HIGH RIP CURRENT RISK TO THE BEACHES OF LOS
ANGELES AND VENTURA COUNTY.

AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO
50 MPH ARE EXPECTED TO OCCUR AGAIN TONIGHT BELOW AND THROUGH PASSES
AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST AREAS.
THESE STRONG DOWNSLOPE WINDS COULD CREATE CRITICAL FIRE WEATHER
CONDITIONS.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:17 PM PDTWind AdvisoryLOX11 hr
Sep 3, 8:51 PM PDTRed Flag WarningLOX9 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.